Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 52, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 11, 2008, 1:09 AM CDT for Menard County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2008, 1:09 AM CDT (06:09 UTC)
- Expired
- May 11, 2008, 1:45 AM CDT
- In force
- 36 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
County Menard County, IL
The radar
The Lincoln radar (KILX), 43 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 110609
SVRILX
ILC129-110645-
/O.NEW.KILX.SV.W.0052.080511T0609Z-080511T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
109 AM CDT SUN MAY 11 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MENARD COUNTY IN CENTRAL ILLINOIS...
* UNTIL 145 AM CDT.
* AT 109 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF PETERSBURG...OR
ABOUT 14 MILES EAST OF VIRGINIA...AND WAS MOVING NORTHEAST AT 45
MPH.
* LOCATIONS IMPACTED INCLUDE...
PETERSBURG
ATTERBERRY
GREENVIEW...
IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY
AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3993 8998 4008 8999 4013 8984 4013 8983
4013 8979 4014 8978 4014 8973 4014 8970
4009 8968
TIME...MOT...LOC 0609Z 234DEG 39KT 4003 8990
$$
AUTEN2 follow-up statements
000
WWUS53 KILX 110622
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
122 AM CDT SUN MAY 11 2008
ILC129-110645-
/O.CON.KILX.SV.W.0052.000000T0000Z-080511T0645Z/
MENARD-
122 AM CDT SUN MAY 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR NORTHERN MENARD COUNTY...
AT 118 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES WEST OF
GREENVIEW...OR ABOUT 10 MILES SOUTHWEST OF MASON CITY...MOVING
NORTHEAST AT 45 MPH.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
LAT...LON 3999 8989 4011 8991 4012 8989 4012 8987
4013 8983 4013 8981 4014 8978 4014 8970
4009 8968
TIME...MOT...LOC 0622Z 234DEG 39KT 4011 8975
$$
AUTEN000
WWUS53 KILX 110640
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
140 AM CDT SUN MAY 11 2008
ILC129-110650-
/O.EXP.KILX.SV.W.0052.000000T0000Z-080511T0645Z/
MENARD-
140 AM CDT SUN MAY 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MENARD COUNTY EXPIRES
AT 145 AM CDT...
AT 138 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3999 8989 4011 8991 4012 8989 4012 8987
4013 8983 4013 8981 4014 8978 4014 8970
4009 8968
TIME...MOT...LOC 0640Z 234DEG 39KT 4022 8954
$$
AUTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 12:45 AM CDT, 24 minutes earlier.
Area forecast discussion, May 11, 12:45 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1245 AM CDT SUN MAY 11 2008 .DISCUSSION... ISSUED 852 PM CDT SAT MAY 10 2008 SHOWERS AND THUNDERSTORMS ARE MOVING INTO THE AREA AS THE ENTIRE SYSTEM PUSHES EAST TONIGHT. THIS TREND WILL CONTINUE DURING THE NIGHT WITH MOST OF THE PCPN OCCURRING BETWEEN NOW AND 12Z. CURRENT FCST HAS A GOOD HANDLE ON THIS TREND. WIND AND TEMP LOOK FINE AS WELL. THEREFORE NO UPDATE IS REQUIRED AT THIS TIME. AUTEN && .AVIATION... ISSUED 1244 AM CDT SUN MAY 11 2008 THUNDERSTORM LINE WILL MOVE ACROSS ALL TAF SITES OVER NEXT SEVERAL HOURS...WITH CMI LAST TO GET IT AND MAYBE NOT AS STRONG AS THE REST. VIS AND CIG WILL DROP INTO IFR CATEGORY FOR A TIME AS THE STORMS MOVE THROUGH. THEN EXPECT IFR CIGS THROUGH REST OF THE NIGHT AS MORE RAIN WILL BE WRAPPING AROUND THIS SYSTEM AS IT MOVES EAST THROUGH ILLINOIS. WINDS WILL GET VERY GUSTY AFTER THE LOW PRESSURE SYSTEM PASSES SEVERAL HOURS AFTER MIDNIGHT. WINDS WILL STAY GUSTY DURING THE MORNING AND INTO THE AFTERNOON HOURS AS WELL. IN THE MORNING CIGS SHOULD RISE INTO LOW MVFR CATEGORY AND THEN LITTLE HIGHER BY AFTERNOON. DO NOT EXPECT VFR CIGS UNTIL AROUND SUNSET. CLEARING SHOULD TAKE PLACE CLOSE TO 06Z BUT HAVE DECIDED TO LEAVE OUT FOR NOW. AUTEN && .PREV DISCUSSION... ISSUED 259 PM CDT SAT MAY 10 2008 LATEST SURFACE ANALYSIS HAD A COMPLEX AREA OF LOW PRESSURE DEVELOPING OVER THE PLAINS AND UPPER MIDWEST. ALOFT...A VIGOROUS WAVE CONTINUES TO DIG ACROSS THE PLAINS. MAIN FORECAST CONCERNS THIS PACKAGE REVOLVE AROUND PRECIPITATION CHANCES WITH THE APPROACHING SYSTEM...THE ASSOCIATED SEVERE WEATHER THREAT...AND TEMPERATURES/WINDS IN ITS WAKE. SECONDARY FORECAST CONCERNS REVOLVE AROUND THE DETAILS WITH OUR NEXT STORM SYSTEM THAT WILL ARRIVE BY MIDWEEK. 12Z MODELS REMAIN IN RELATIVELY GOOD AGREEMENT WITH RESPECT TO THE FEATURES EXPECTED TO IMPACT FORECAST AREA THROUGH THE SHORT TERM. ANY DIFFERENCES THAT ARISE SHOULD NOT HAVE MUCH OF AN IMPACT ON OUR SENSIBLE WEATHER. GUIDANCE TEMPERATURES REMAIN CLOSE... NOT SURPRISING GIVEN THE MODEL AGREEMENT...BUT ARE STILL TOO WARM ON MAXES TOMORROW AND PROBABLY MINS TOMORROW NIGHT GIVEN STRONG CAA ON BACK SIDE OF STORM. SHORT TERM...TONIGHT THROUGH TUESDAY... TONIGHT AND SUNDAY...VERY DYNAMIC STORM SYSTEM...ESPECIALLY FOR MID MAY...WILL APPROACH AND PASS THROUGH REGION DURING THE PERIOD. SHOWERS/STORMS WILL SPREAD INTO THE AREA THIS EVENING ON THE WARM SIDE OF THE SYSTEM...TRANSITIONING TO CHILLY SHOWERS ON THE BACK SIDE OF THE STORM TOMORROW. THE UPPER SYSTEM WILL BE TAKING ON A NEGATIVE TILT AS IT MOVES THROUGH...WITH THE SURFACE CYCLONE CONTINUING TO DEEPEN. STRONG MOISTURE TRANSPORT AHEAD OF THIS STRONG SYSTEM VIRTUALLY GUARANTEES THAT IT WILL RAIN. THE QUESTION IS IF ANY OF THE STORMS TONIGHT WILL BE SEVERE. SHEAR/HELICITY VALUES WILL BE IMPRESSIVE...THOUGH THE EXPECTED STORM TRACK WILL LIMIT INSTABILITY. THIS LIMITATION CERTAINLY WILL NOT BE AIDED BY THE NIGHTTIME ARRIVAL OF THE MAIN STORM THREAT. THE MOST FAVORED LOCATION FOR SEVERE STORMS WILL BE IN OUR SOUTHEAST ILLINOIS COUNTIES...THOUGH A HIGHER SEVERE THREAT WILL EXIST TO THE SOUTH OF THERE. SHOWERS WILL CONTINUE IN THE WRAP AROUND/CAA PATTERN SUNDAY. THE MODELS HAVE BACKED OFF JUST A BIT ON THE COLD AIR SURGING IN BEHIND THE SYSTEM...BUT THE RAW CONDITIONS WILL STILL MAKE FOR A DISMAL MOTHERS DAY. THE STRENGTH OF THE SURFACE SYSTEM/CAA MAY SUPPORT A WIND ADVISORY FROM THE LATE MORNING-EARLY EVENING HOURS SUNDAY. HOWEVER...LAPSE RATES SHOULD NOT BE AS STEEP AS PREVIOUSLY EXPECTED AND THE SURFACE SYSTEM WILL BEGIN TO FILL/PRESSURE GRADIENT SLACKEN SHORTLY AFTER THE SYSTEM MOVES EAST OF THE FORECAST AREA. FOR THIS REASON...AND THE POTENTIAL FOR A FEW SEVERE STORMS TONIGHT...WILL LEAVE ANY ADVISORY ISSUANCE TO THE MIDNIGHT SHIFT. SUNDAY NIGHT THROUGH TUESDAY...UPPER/SURFACE RIDGING WILL SLOWLY BUILD ACROSS THE REGION THROUGH THE PERIOD. THIS WILL PROVIDE QUIET CONDITIONS AND SLOWLY MODERATING TEMPERATURES. LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...LONGER RANGE MODELS/ENSEMBLES STILL NOT DOING THE BEST WITH AGREEMENT AND/OR CONTINUITY WITH OUR NEXT SYSTEM FOR MIDWEEK. THE BEST CONSENSUS... THOUGH THE OVERALL LOOK/FEEL HAS CHANGED SINCE YESTERDAY...BRINGS A CHANCE OF SHOWERS/STORMS ALONG/AHEAD OF A COLD FRONT TUESDAY NIGHT AND WEDNESDAY. THE CONSENSUS SOLUTION CONTINUES TO CARVE OUT A TROF OVER THE EASTERN U.S. KEEPING AT LEAST A SLIGHT CHANCE OF SHOWERS AND COLDER THAN NORMAL TEMPERATURES GOING FOR MUCH OF THE REST OF THE WEEK. THE DETAILS WILL STILL NEED TO BE IRONED OUT OVER OVER THE NEXT FEW DAYS AS MODEL AGREEMENT/CONSISTENCY HOPEFULLY IMPROVES. BAK && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 10, 3:27 PM CDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 327 PM CDT SAT MAY 10 2008 ILZ027>031-036>038-041>046-111100- CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-PEORIA- PIATT-STARK-TAZEWELL-VERMILION-WOODFORD- 327 PM CDT SAT MAY 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT A STORM SYSTEM WILL TRACK THROUGH CENTRAL ILLINOIS TONIGHT...BRINGING SCATTERED THUNDERSTORMS TO THE AREA. AT THIS TIME IT APPEARS ANY ORGANIZED SEVERE WEATHER WILL REMAIN SOUTH OF A LINE FROM RUSHVILLE... TO DECATUR... TO PARIS. NORTH OF THERE...ANY THUNDERSTORMS WILL STILL BE CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS ALONG WITH HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER STORM SYSTEM WILL IMPACT THE REGION LATE TUESDAY THROUGH WEDNESDAY MORNING...BRINGING A CHANCE FOR MORE THUNDERSTORMS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ040-047>057-061>063-066>068-071>073-111100- CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MACON-MENARD-MORGAN-MOULTRIE-RICHLAND- SANGAMON-SCHUYLER-SCOTT-SHELBY- 327 PM CDT SAT MAY 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A STORM SYSTEM WILL TRACK THROUGH CENTRAL ILLINOIS TONIGHT...BRINGING THUNDERSTORMS TO THE AREA. THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR TONIGHT FOR AREAS SOUTH OF A LINE FROM RUSHVILLE... TO DECATUR... TO PARIS. A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. REMAIN ALERT FOR THE POTENTIAL FOR SEVERE WEATHER WATCHES AND WARNINGS TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER STORM SYSTEM WILL IMPACT THE REGION LATE TUESDAY THROUGH WEDNESDAY MORNING...BRINGING A CHANCE FOR MORE THUNDERSTORMS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 7 PM AND 1 AM TONIGHT. SHIMON
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:43 AM CDT | Severe Thunderstorm Warning | ILX | Logan | 47 min |
| May 11, 3:52 AM CDT | Wind Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.